Michigan, 2010Flash Flood in Michigan, June 23, 2010
June 23, 2010 · NWS MQT · 1 event in 1 county or zone
An upper level disturbance moving through a moist and unstable airmass generated thunderstorms with heavy rainfall in the Cornell area of Delta County. The heavy rain washed out portions of County Road I.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving through a moist and unstable airmass generated thunderstorms with heavy rainfall in the Cornell area of Delta County. The heavy rain washed out portions of County Road I.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 23, 3:31 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 3:31 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
431 AM EDT WED JUN 23 2010
.SYNOPSIS...
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW BROAD UPR RDG OVER
THE SCNTRL CONUS EXTENDING INTO THE GRT LKS. SEVERAL SHRTWVS OF NOTE
ARE MOVING W-E ON THE NRN PERIPHERY OF THIS RDG. THE FIRST IS
CROSSING ONTARIO AND INTERACTED WITH AN AXIS OF HIER H85 DWPT TO
TRIGGER A FEW TS THAT DROPPED NICKEL-SIZED HAIL AT A FEW SPOTS IN
GOGEBIC/ONTONAGON COUNTIES LAST EVNG. AT 04Z...SOME REMNANT SHRA ARE
TENDING TO WEAKEN WITH LOSS OF DIURNAL HEATING AS THEY MOVE INTO
MORE CAPPED ENVIRONMENT SHOWN ON THE 00Z GRB RAOB AND IMPACTING
AREAS MAINLY NEAR THE WI BORDER. ANOTHER STRONG SHRTWV IS LOCATED
NEAR LK WINNIPEG AND BRINGING SOME SHRA/TS TO AREAS OF NW ONTARIO
JUST N OF THE MN BORDER. THIS SHRTWV IS SUPPORTING A COLD FNT THAT
SHOWS UP BEST AT H85 AND WHICH DIFFERENTIATES 00Z H85 TEMPS APRCHG
20C AT MNM FM 12C READINGS OVER LK WINNIPEG. ANOTHER STRONG SHRTWV
LIFTING ENEWD FM THE CNTRL ROCKIES INTO THE NCNTRL PLAINS IS CAUSING
QUITE A BIT OF CONVECTION OVER SDAKOTA...NEBRASKA...AND IOWA NEAR
H85 WARM FNT AND 00Z H85 DWPT OF 21C OBSVD AT OMAHA. MORE RECENTLY...
THE SHRA/TS TO THE SW HAVE EXPANDED INTO THE SW COUNTIES WHERE MUCAPE
ARE AOA 1000 J/KG. GIVEN THE FAVORABLE EFFECTIVE LYR SHEAR
PROFILES... SPC OPTED TO ISSUE A SEVERE THUNDERSTORM WATCH FOR THE
CWA NEAR THE WI BORDER W OF MNM COUNTY.
&&
.DISCUSSION...
MAIN FCST CONCERNS THIS PACKAGE INCLUDE SHRA/TS CHCS ASSOCIATED WITH
THE SHRTWVS NEAR LK WINNIPEG AND MOVING INTO THE NCNTRL PLAINS.
FOCUS FOR LATE TNGT THRU THU NGT SHIFTS TO DRYING TREND EXPECTED AS
HI PRES BLDS INTO THE UPR GRT LKS BEHIND COLD FROPA ASSOCIATED WITH
LK WINNIPEG SHRTWV. PCPN CHCS BCM A CONCERN AGAIN ON FRI WITH A
QUICK PROGRESSION OF SHRTWVS IN FAST ZONAL FLOW ALF.
TDAY...AS HAS BEEN THE CASE FOR THE LAST SEVERAL MODEL CYCLES...THE
GFS HAS BEEN SUFFERING CONVECTIVE FEEDBACK ISSUES AND SLIDING A
STRONGER SFC LO INTO THE FA THIS AFTN WITH AN AXIS OF HEAVY RA. THE
00Z RUN HAS TENDED TO BACK OFF A BIT FM EARLIER PROJECTIONS BUT
STILL FCSTS A DEEPER SFC LO TOO FAR N. PREFER THE CONSENSUS OF THE
OTHER GUIDANCE WHICH SHOWS THE BULK OF THE PCPN ASSOCIATED WITH
SHRTWV NOW IN THE NCNTRL PLAINS REMAINING TO THE S CLOSER TO WARM
FNT REINFORCED BY EXISTING CONVECTION TENDING TO SHIFT E THRU SRN
MN/WI. MSTR INFLUX IN ADVANCE OF LATE DAY COLD FROPA ASSOCIATED WITH
PASSAGE OF THE LK WINNIPEG SHRTWV EWD THRU ONTARIO JUST N OF LK SUP
SHOULD BE THE PRIMARY MECHANISM FOR PCPN PRODUCTION OVER THE FA.
WHILE DEEPER MSTR WL LIKELY REMAIN TO THE S OF THE FA AND CLOSER TO
H85 WARM FNT ACRS SCNTRL WI...THE 00Z NAM STILL SHOWS PWAT INCRSG TO
AOA 2 INCHES OVER THE SRN TIER THIS AFTN (ALMOST 200 PCT OF NORMAL)
WITH H85 DWPTS INCRSG TO ARND 14C. SINCE THE NAM ALSO SHOWS INCRSG
UPR DVGC/DEEP LYR QVECTOR CNVGC IN RRQ OF 110KT H3 JET MAX OVER
ONTARIO AT THE SAME TIME AND THIS GENERAL SCENARIO IS CONSISTENT
WITH THE FCST FM THE 12Z/00Z CNDN MODELS AND 00Z LOCAL
WRF-ARW...OPTED TO BUMP POPS UP TO LIKELY OVER THE SRN TIER THIS
AFTN. EXPECTED HI PWAT/DEEP HI RH...HI FRZG LVL AT 13.5K FT...AND
LGT FAIRLY UNIDIRECTIONAL SW FLOW FCST FM SFC-H5 SHOWN ON NAM FCST
SDNGS FOR THE SCNTRL WOULD INDICATE THE POTENTIAL FOR HEAVY RA
THERE... ESPECIALLY IF NAM FCST AXIS OF SHARPER H85-7 FGEN VERIFIES
OVHD TO PROVIDE A SHARPER LLVL CNVGC MECHANISM. TAPERED POPS OFF TO
THE N WHERE NAM SHOWS DRIER MID LVL AIR IN THE FASTER MID LVL FLOW
ON THE SRN FLANK OF SHRTWV TRACK THRU ONTARIO. OTRW...THE INFLUX OF
MSTR/ MORE CLD COVER WL HOLD MAX TEMPS LOWER THAN YDAY. EXPECT THE
HIEST TEMPS OVER THE INTERIOR W WHERE MID LVL DRYING WL ALLOW AT
LEAST PARTIAL SUNSHINE.
ALTHOUGH GUIDANCE INDICATES A REINFORCING COLD FNT MAY CROSS THE CWA
OVERNGT FOLLOWING WITH PASSAGE OF THE NCNTRL PLAINS SHRTWV THRU
WI...THIS FROPA WILL OCCUR AFT DIURNAL HEATING HAS WANED AND IN THE
PRESENCE OF LARGER SCALE LLVL DRY ADVCTN BEHIND THE AFTN FROPA.
MAINTAINED GOING SCHC POPS IN THE EVNG BEFORE IMPACT OF DIURNAL
COOLING AS WELL AS DNVA IN THE WAKE OF SHRTWV PASSAGE WL REALLY
REDUCE PCPN CHCS.
THU SHOULD BE A VERY PLEASANT DAY WITH SFC HI PRES DOMINATING UNDER
CONFLUENT WNW FLOW ALF EVEN THOUGH MOST OF THE MODELS INDICATE THERE
MAY BE AN INCRS IN MID/HI CLD LATER IN THE DAY OVER THE W ASSOCIATED
WITH A QUICK MOVING DISTURBANCE APRCHG IN THE WNW FLOW ALF. WITH H85
TEMPS PEAKING NEAR 10C...EXPECT MAX TEMPS AWAY FM LK MODERATION TO
REACH THE MID 70S. NW H925 FLOW THRU THE DAY SHOULD MAXIMIZE LK
MODERATION OFF LK SUP BUT MINIMIZE THE INFLUENCE OF LK MI.
ON THU NGT...THE 00Z GFS/UKMET ARE MOST PROGRESSIVE WITH NEXT
DISTUBANCE AND ASSOCIATED ISENTROPIC ASCENT ON THE 300-305K SFCS IN
THE RETURN SW FLOW BTWN THIS DISTURBANCE AND THE DEPARTING HI CENTER
TO THE E. SINCE GOING FCST IS DRY AND THERE IS MUCH DISAGREEMENT ON
TIMING/TRACK OF THESE DISTURBANCES IN TRICKY QUICK ZONAL FLOW ALF...
WL MAINTAIN CONTINUITY WITH PREVIOUS DRY FCST FOR NOW. EXPECT THE
LOWEST MIN TEMPS OVER THE E FARTHEST FM ANY APRCHG DISTURBANCE AND
CLOSER TO DEPARTING SFC HI.
GIVEN THE SPREAD IN FCST SCENARIOS AS TO THE TIMING/TRACK OF SHRTWVS
THAT MIGHT IMPACT THE FA OVER THE WEEKEND...MADE FEW CHGS TO THE
GOING FCST FOR NOW.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
FOG WILL RETURN TO KCMX AREA DURING THE EARLY MORNING HOURS...THEN
IFR/LIFR CONDITIONS IN FOG SHOULD PERSIST THROUGH THE REST OF THE
NIGHT UNDER LIGHT/CALM WINDS. AS WINDS BECOME LIGHT W TO NW LATER IN
THE NIGHT...FOG COVERING THE WRN PORTION OF THE LAKE WILL ADVECT UP
THE KEWEENAW...KEEPING LIFR CONDITIONS IN PLACE. OPTED TO BRING
IMPROVEMENT TO VFR BY AFTN...BUT IF WINDS REMAIN W TO NW RATHER THAN
VEERING MORE NRLY...FOG/STRATUS AND IFR CONDITIONS COULD PERSIST
WELL INTO THE AFTN.
AT KSAW...EXPECT FOG TO DEVELOP OVERNIGHT...BUT WITH HIGH CLOUDS
SPREADING OVERHEAD AND THICKENING...RADIATIONAL FOG SHOULDN'T BECOME
TOO THICK. THUS...ONLY DROPPED CONDITIONS TO IFR. IMPROVEMENT TO VFR
SHOULD OCCUR AROUND MID MORNING. EXPECT GROWING CLUSTERS OF
CONVECTION OVER THE PLAINS TO CONSOLIDATE INTO LARGE CONVECTIVE
COMPLEX THAT SHOULD AFFECT A GOOD PORTION OF UPPER MI DURING THE
DAY. ASSUMING THIS OCCURS...OPTED FOR SHRA AND POTENTIALLY HVY RAIN
TO AFFECT KSAW IN THE AFTN. SOME THUNDER POSSIBLE...BUT MUCH BETTER
INSTABILITY WILL BE FARTHER S. NRLY UPSLOPING WIND DURING PCPN EVENT
SHOULD RESULT IN CONDITIONS FALLING TO IFR...POSSIBLY LOWER. STRATUS
AND MVFR CONDITIONS AT BEST WILL LIKELY LINGER INTO THE EVENING
AFTER THE PCPN ENDS.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
DENSE FOG ADVISORY FOR MUCH OF LAKE SUPERIOR CONTINUES FOR TODAY
GIVEN HIGH SURFACE DEWPOINTS AND LIGHT WINDS OVER CHILLY LAKE WATERS
AS WELL AS SURFACE AND SHIP OBSERVATIONS INDICATING VERY LOW
VISIBILITIES. THE FOG WILL NOT TOTALLY CLEAR UNTIL A LOW PRESSURE
TROUGH PASSES LATE THIS AFTERNOON AND DRIER AIR MOVES OVER LAKE
SUPERIOR. OTHERWISE...WINDS WILL BE AOB 20 KNOTS THROUGH THIS
FORECAST PERIOD WITH RELATIVELY WEAK PRESSURE GRADIENT AND HIGH
STABILITY OVER THE CHILLY LAKE WATERS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...NONE.
LAKE SUPERIOR...
DENSE FOG ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
LSZ162-263>267.
DENSE FOG ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
LSZ240>244.
LAKE MICHIGAN...NONE.
&&
SYNOPSIS/DISCUSSION...KC
AVIATION...ROLFSON
MARINE...DLGHazardous weather outlook, Jun 23, 4:55 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EDT WED JUN 23 2010
MIZ001>007-009>014-084-085-241100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
555 AM EDT WED JUN 23 2010 /455 AM CDT WED JUN 23 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EXPECT SCATTERED THUNDERSTORMS TODAY...MOST NUMEROUS ACROSS THE SOUTH
CENTRAL. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN
AND LIGHTNING. SOME OF THE THUNDERSTORMS EARLY THIS MORNING NEAR THE
WISCONSIN BORDER MAY ALSO PRODUCE DAMAGING WINDS AND LARGE HAIL.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THERE IS A NEED FOR SPOTTER REPORTS OF SEVERE WEATHER AND HEAVY
RAIN TODAY...MAINLY NEAR THE WISCONSIN BORDER.
LSZ162-240>251-263>267-241100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
555 AM EDT WED JUN 23 2010 /455 AM CDT WED JUN 23 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE ACROSS LAKE SUPERIOR TODAY BEFORE
GRADUALLY DISSIPATING TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE
FOR COMPLETE DETAILS. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-241100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
555 AM EDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EXPECT NUMEROUS THUNDERSTORMS TO DEVELOP BY LATE THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON. THE MAIN THREAT FROM THESE STORMS
WILL BY HEAVY RAIN AND LIGHTNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
KC
In the hours before
Special weather statement, Jun 23, 5:13 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
613 AM EDT WED JUN 23 2010
MIZ002-084-231100-
ONTONAGON-SOUTHERN HOUGHTON-
613 AM EDT WED JUN 23 2010
...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES
UNTIL 700 AM EDT...
AT 607 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PAULDING...OR 31 MILES NORTHWEST
OF IRON RIVER. THIS STORM WAS MOVING EAST AT 20 MPH.
WINDS UP TO 35 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROUT CREEK...
KENTON...
SIDNAW...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MRD
Special weather statement, Jun 23, 6:03 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
703 AM EDT WED JUN 23 2010
MIZ010-231200-
IRON-
603 AM CDT WED JUN 23 2010
...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 700 AM CDT...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
STAMBAUGH TO 6 MILES SOUTH OF FLORENCE...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF IRON RIVER TO 6 MILES NORTHWEST OF KINGSFORD.
THESE STORMS WERE MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE
EXPECTED IN ONE HOUR WHICH MAY CAUSE MINOR FLOODING.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAGERMAN LAKE...
GAASTRA...
MINERAL HILLS...
STAGER...
PEAVY FALLS DAM...
BEWABIC STATE PARK...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MRD
Special weather statement, Jun 23, 6:17 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
717 AM EDT WED JUN 23 2010
MIZ005-231200-
MARQUETTE-
717 AM EDT WED JUN 23 2010
...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 800 AM EDT...
AT 715 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHAMPION...OR 14 MILES NORTHWEST OF
ISHPEMING. THIS STORM WAS MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHAMPION...
DIORITE...
SILVER LAKE BASIN...
ISHPEMING...
NEGAUNEE...
SUGARLOAF MOUNTAIN...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MRD
Special weather statement, Jun 23, 6:50 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
750 AM EDT WED JUN 23 2010
MIZ011-231245-
DICKINSON-
650 AM CDT WED JUN 23 2010
...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 745 AM CDT...
AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORENCE TO
HERMANSVILLE. ADDITIONAL STORMS WERE ALSO LOCATED BETWEEN SAGOLA
AND RALPH. ALL OF THESE STORMS WERE MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NORWAY...
WAUCEDAH...
MERRIMAN...
RANDVILLE...
SAGOLA...
CHANNING...
RALPH...
FELCH...
FOSTER CITY...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MRD
Flash Flood, Delta
- When
- June 23, 7:00 AM EST to 9:00 AM EST
- Where
- Delta County, Cornell to 0.86 mi ENE of Cornell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 45.900, -87.230
Over four inches of rain fell in a two-hour period causing flash flooding in the Cornell area. The flooding washed out portions of County Road I.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244899.